Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Elementary reverse Hölder type
inequalities with application to
operator interpolation theory

Authors: Jesús Bastero and Francisco J. Ruiz
Journal: Proc. Amer. Math. Soc. 124 (1996), 3183-3192
MSC (1991): Primary 46E30, 46B70
MathSciNet review: 1363446
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a very elementary proof of the reverse Hölder type inequality for the classes of weights which characterize the boundedness on $L^{p}$ of the Hardy operator for nonincreasing functions. The same technique is applied to Calderón operator involved in the theory of interpolation for general Lorentz spaces. This allows us to obtain further consequences for intermediate interpolation spaces.

References [Enhancements On Off] (What's this?)

  • [AM] M.A. Ariño and B. Muckenhoupt, Maximal Functions on Classical Lorentz Spaces and Hardy's Inequality with Weights for Nonincreasing Functions, Transactions A.M.S. 320 (2) (1990), 727--735. MR 90k:42034
  • [BL] J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, New York, 1976. MR 58:2349
  • [BS] C. Bennett and R. Sharpley, Interpolation of operators, Academic Press, 1988. MR 89e:46001
  • [BR] J. Bastero and F. Ruiz, Interpolation of operators when the extreme spaces are $L^{\infty }$, Studia Math. 104 (2) (1993), 133--150. MR 94g:46087
  • [C] M. Cwikel, $K$-divisibility of the $K$-functional and Calderón couples, Arkiv för matematik 22 (1) (1984), 39--62. MR 85m:46074
  • [DK] V. Dmitriev and S.G. Krein, Interpolation of operators of weak type, Analysis Mathematica 4 (1978), 83--99. MR 80h:46036
  • [K] N. Kalton, Calderón couples of rearrangement invariant spaces, Studia Mathematica 106 (3) (1993), 233--277. MR 94k:46152
  • [L] G.G. Lorentz, Majorants in spaces of integrable functions, Amer. J. Math. 77 (1955), 484--492. MR 17:65a
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces II, Springer Verlag, 1979. MR 81c:46001
  • [M] B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207--226. MR 45:2461
  • [Ma1] L. Maligranda, Indices and interpolation, Dissertationes Math. 234 (1985). MR 87k:46059
  • [Ma2] ------, The $K$-functional for symmetric spaces, Lecture Notes in Mathematics Springer 1070 (1984), 169--182. MR 86d:46026
  • [N] C. J. Neugebauer, Weighted norm inequalities for averaging operators of monotone functions, Publications Matematiques 35 (1991), 429--447. MR 93m:26042
  • [R] Y. Raynaud, On Lorentz-Sharpley spaces, Proceedings of the Workshop Interpolation Spaces and Related Topics", Haifa, 1990. MR 94c:46061
  • [S] E. Sawyer, Boundedness of Classical Operators on Classical Lorentz Spaces, Studia Math. 96 (1990), 145--158. MR 91d:26026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E30, 46B70

Retrieve articles in all journals with MSC (1991): 46E30, 46B70

Additional Information

Jesús Bastero
Affiliation: Department of Mathematics, University of Zaragoza, 50009-Zaragoza, Spain

Francisco J. Ruiz
Affiliation: Department of Mathematics, University of Zaragoza, 50009-Zaragoza, Spain

Keywords: Hardy operator, weighted norm inequalities, Lorentz spaces, interpolation of operators
Received by editor(s): May 22, 1993
Received by editor(s) in revised form: April 10, 1995
Additional Notes: The first author was partially supported by DGICYT PS90-0120
The second author was partially supported by DGICYT PS89-0181 and DGICYT PS93-0228-C02-02.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society